Follow
Share

My mother-in-law who lives with us has been diagnosed by the hospice staff as having this disorder. She is constantly needing something day and night. She was prescribed a anti-depressant that is supposed to make her sleep at night, as well as xanax. So far (2 nights) she is resting at night, but when she wakes up during the day she is in constant need of something to make her comfortable. It's absolutely exhausting. They tried her on halidone last week and it worked one night and then for the next few we were up every 30 minutes to an hour. She only takes small sips of water ever so often and only eats about 4 tsps of baby food or pudding each day. We know she doesn't have much time to live, but would like some suggestions.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Jean, they keep changing her meds to get her settled. This is the second week of it and we are hoping it settles down for her and us. She is such a precious child like 92 year old.
Helpful Answer (0)
Report

Thank you Cattails for your advice. If you goggle this syndrome it is associated with dying and about 80% have it. She is having trouble breathing a lot of the time and it scares her. The xanax is for this as well, but yes if it continues we will be more persistant with Hospice and having something more done. I did read where morphin helped with the breathing issue. I guess they are saving it for a last resort? Thanks again.
Helpful Answer (0)
Report

I'm not sure what Terminal Restless Syndrome is; maybe a fancy name for those that are dying and anxious. You mil has advanced dementia, so that is something that needs to be addressed, namely the anxiety. Maybe ativan(sp) would be a better choice than Xanax. It's extremely relaxing and at this stage in your mil's life, you don't have to worry about addiction. Same with Xanax, but ativan is superior.

The other possibility is maybe your mil has pain. I don't know what her breathing is like, but maybe a morphine drip would help.

I think you need to get hospice to do more for your mil. Her final hours should not be filled with dread, fear or anxiety.

Best wishes and my heartfelt sympathy. Cattails.
Helpful Answer (2)
Report

That is very sad. Does hospice have any more suggestions?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.